Alert archive / Louisiana / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 351, NWS Jackson, MS

July 22, 2016Concordia Parish, Louisiana; Adams County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jul 22, 2016, 4:23 PM CDT for Concordia Parish, Louisiana; Adams County, Mississippi. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 22, 2016, 4:23 PM CDT (21:23 UTC)
Expired
Jul 22, 2016, 5:15 PM CDT
In force
52 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Concordia Parish, LA, Adams County, MS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 9.4 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2016-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2209 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2016-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2209 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
1007 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

592 
WUUS54 KJAN 222123
SVRJAN
LAC029-MSC001-222215-
/O.NEW.KJAN.SV.W.0351.160722T2123Z-160722T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
423 PM CDT FRI JUL 22 2016

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CONCORDIA PARISH IN NORTHEASTERN LOUISIANA...
  CENTRAL ADAMS COUNTY IN SOUTHWESTERN MISSISSIPPI...

* UNTIL 515 PM CDT

* AT 423 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NATCHEZ...
  MOVING SOUTH AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  NATCHEZ AND VIDALIA AROUND 435 PM CDT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3167 9150 3165 9127 3164 9125 3144 9126
      3145 9153
TIME...MOT...LOC 2123Z 001DEG 16KT 3162 9137 

HAIL...<.75IN
WIND...60MPH
 
$$

17
1 follow-up statement
101 
WWUS54 KJAN 222146
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
446 PM CDT FRI JUL 22 2016

LAC029-222155-
/O.CAN.KJAN.SV.W.0351.000000T0000Z-160722T2215Z/
CONCORDIA LA-
446 PM CDT FRI JUL 22 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CONCORDIA PARISH
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3153 9151 3154 9149 3153 9148 3154 9144
      3156 9142 3155 9133 3155 9126 3144 9126
      3145 9152 3151 9151 3151 9152 3153 9152
TIME...MOT...LOC 2145Z 359DEG 19KT 3149 9137 

$$

MSC001-222215-
/O.CON.KJAN.SV.W.0351.000000T0000Z-160722T2215Z/
ADAMS MS-
446 PM CDT FRI JUL 22 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR CENTRAL ADAMS COUNTY...

AT 445 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
NATCHEZ...MOVING SOUTH AT 20 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
CENTRAL ADAMS COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3153 9151 3154 9149 3153 9148 3154 9144
      3156 9142 3155 9133 3155 9126 3144 9126
      3145 9152 3151 9151 3151 9152 3153 9152
TIME...MOT...LOC 2145Z 359DEG 19KT 3149 9137 

HAIL...<.75IN
WIND...60MPH
 
$$

17

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 3:28 PM CDT, 55 minutes earlier.

Area forecast discussion, Jul 22, 3:28 PM CDT, 55 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
328 PM CDT FRI JUL 22 2016

.SHORT TERM...
Scattered cumulus didn't start popping up until about 11am today.
This helped temps and heat indices climb early. Scattered showers
and storms continue now throughout the CWA. A descending boundary
moving through TN could reach our CWA after 00Z this evening. Some
hi-res models suggest that redevelopment along this boundary could
occur and sneak into our northern counties. Therefore, have added
some slight pops for this evening. By the time the storms reach our
area though, they will most likely be dissipating.

On Saturday, the upper ridge will be suppressed slightly and the
coverage of scattered showers is expected to be much broader than
today. This in turn may affect how high temps rise. Temps will
greatly depend on how early convection forms. If like today and
convection begins around noon, then highs and heat indices will
easily reach heat advisory criteria. If convection forms early, then
temps will struggle to reach the mid 90s like forecasted. The heat
advisory will be in effect through 7pm tomorrow for the CWA,
excluding the far southeast. /10/

.LONG TERM...
Sunday through Thursday...

Come Sunday a nearly zonal 592dam ridge axis will extend across
northern Mississippi while a surface ridge will nose west along the
Gulf coast states from the east. This ridging surface and aloft will
help maintain warmer than normal temperatures over our region through
Monday. An anomalously moist airmass with a PWAT between an inch and
three quarters and two inches will also reside over the region.
Maximum temperatures in the mid 90s will combine with the high
humidity to result in peak heat index values around 105 over the
western half of the CWA with lower heat index values in the east.
Daytime heating will lead to isolated to scattered convection across
the CWA each day. The mid level ridge will continue over our region
through the week but a weak cold front will stall just north of our
CWA Monday and models agree that an easterly wave/mid level ow will
move west across the Gulf coast Monday through Wednesday. These
features are expected to combine and lead to a greater coverage of
mainly afternoon and evening storms Tuesday and Wednesday. As a
result afternoon highs will be held closer to normal over much of our
area. Thursday and Friday our region looks to be in the weakness
between two mid level ridges as we remain on the eastern periphery of
the large western CONUS ridge and become on the western periphery of
a strengthening ridge over the southeast states. This will lead to a
continuation of slightly warmer than normal temperatures and diurnal
rain chances to end the week. /22/

&&

.AVIATION...
VFR conditions will prevail through most of the TAF
period. Scattered TSRA will continue this afternoon, with the
greatest probability for brief visibility/ceiling reductions at
sites over the central and southern thirds of the area. Some patchy
fog development cannot be ruled out early Saturday morning,
particularly in areas that receive rain today. Additional scattered
SHRA/TSRA development is anticipated on Saturday. /DL/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       76  94  75  94 /  23  42  27  40
Meridian      74  94  73  94 /  27  36  26  38
Vicksburg     75  95  76  94 /  29  44  28  44
Hattiesburg   75  94  74  93 /  25  39  12  44
Natchez       75  91  74  92 /  29  33  15  46
Greenville    77  96  76  95 /  21  38  27  46
Greenwood     75  95  74  94 /  26  44  25  42

&&

.JAN Watches/Warnings/Advisories...
MS...Heat Advisory until 7 PM CDT Saturday for MSZ019-025>057-059>065.

     Heat Advisory until 7 PM CDT this evening for MSZ058-066-072>074.

     Excessive Heat Warning until 7 PM CDT this evening for MSZ018.

     Heat Advisory from 7 PM this evening to 7 PM CDT Saturday for
     MSZ018.

LA...Heat Advisory until 7 PM CDT Saturday for LAZ007>009-015-016-
     023>026.

AR...Heat Advisory until 7 PM CDT Saturday for ARZ074-075.

&&
Hazardous weather outlook, Jul 22, 3:22 PM CDT, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
322 PM CDT FRI JUL 22 2016

ARZ074-075-LAZ007>009-015-016-023>026-MSZ019-025>057-059>065-
232030-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-SUNFLOWER-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-
HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-
SMITH-JASPER-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-
322 PM CDT FRI JUL 22 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...AND CENTRAL AND SOUTH MISSISSIPPI.

.DAY ONE...TONIGHT AND SATURDAY

EXCESSIVE HEAT
THREAT...ELEVATED
TIMING...THROUGH EARLY THIS EVENING AND AGAIN SATURDAY

HIGH TEMPERATURES IN THE MIDDLE TO UPPER 90S COMBINED WITH HIGH
HUMIDITY LEVELS WILL RESULT IN PEAK HEAT INDEX VALUES OF 106 TO 110
DEGREES THROUGH EARLY THIS EVENING.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

HIGH TEMPERATURES IN THE MIDDLE 90S COMBINED WITH HIGH HUMIDITY
LEVELS WILL AGAIN RESULT IN PEAK HEAT INDEX VALUES OF 106 TO 110
DEGREES OVER MUCH OF THE AREA ON SATURDAY.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

HIGH TEMPERATURES IN THE MIDDLE 90S COMBINED WITH HIGH HUMIDITY
LEVELS WILL AGAIN RESULT IN PEAK HEAT INDEX VALUES OF 106 TO 110
DEGREES OVER MUCH OF THE AREA ON SUNDAY.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

MAINLY ACROSS THE ARKLAMISS DELTA, THE LIMITED THREAT FOR EXCESSIVE
HEAT WILL CONTINUE INTO MONDAY, WITH HEAT INDICES OF UP TO 105
DEGREES AGAIN POSSIBLE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY.

MSZ018-232030-
BOLIVAR-
322 PM CDT FRI JUL 22 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR BOLIVAR COUNTY.

.DAY ONE...TONIGHT AND SATURDAY

EXCESSIVE HEAT
THREAT...SIGNIFICANT
TIMING...THROUGH EARLY THIS EVENING, THEN AN ELEVATED THREAT ON
SATURDAY

HIGH TEMPERATURES IN THE UPPER 90S COMBINED WITH HIGH HUMIDITY
LEVELS WILL RESULT IN PEAK HEAT INDEX VALUES OF 110 TO 115 DEGREES
THROUGH THIS AFTERNOON.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

ON SATURDAY, HIGH TEMPERATURES IN THE MIDDLE 90S COMBINED WITH HIGH
HUMIDITY LEVELS WILL RESULT IN PEAK HEAT INDEX VALUES OF 106 TO 110
DEGREES.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

HIGH TEMPERATURES IN THE MIDDLE 90S COMBINED WITH HIGH HUMIDITY
LEVELS WILL AGAIN RESULT IN PEAK HEAT INDEX VALUES OF 106 TO 110
DEGREES OVER MUCH OF THE AREA ON SUNDAY.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

THE LIMITED THREAT FOR EXCESSIVE HEAT WILL CONTINUE INTO MONDAY,
WITH HEAT INDICES OF UP TO 105 DEGREES AGAIN POSSIBLE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY.

MSZ058-066-072>074-232030-
CLARKE-JONES-MARION-LAMAR-FORREST-
322 PM CDT FRI JUL 22 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE PINE BELT IN
SOUTHEAST MISSISSIPPI.

.DAY ONE...TONIGHT AND SATURDAY

EXCESSIVE HEAT
THREAT...ELEVATED
TIMING...THROUGH EARLY THIS EVENING, THEN A LIMITED THREAT ON
SATURDAY

HIGH TEMPERATURES IN THE MIDDLE TO UPPER 90S COMBINED WITH HIGH
HUMIDITY LEVELS WILL RESULT IN PEAK HEAT INDEX VALUES OF 106 TO 110
DEGREES THROUGH EARLY THIS EVENING.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

ON SATURDAY, HIGH TEMPERATURES IN THE MIDDLE 90S COMBINED WITH HIGH
HUMIDITY LEVELS WILL RESULT IN HEAT INDEX VALUES OF UP TO 105
DEGREES ACROSS THE AREA.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

AGAIN ON SUNDAY, HIGH TEMPERATURES IN THE MIDDLE 90S COMBINED WITH
HIGH HUMIDITY LEVELS WILL RESULT IN HEAT INDEX VALUES OF UP TO 105
DEGREES ACROSS THE AREA.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY.

DL

&&

...HAZARD LEGEND...

*EXCESSIVE HEAT*
EXTREME...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES FOR 3 OR
 MORE DAYS IN A ROW AND/OR AIR TEMPERATURES GREATER THAN 107
 DEGREES.
SIGNIFICANT...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES
 AND/OR AIR TEMPERATURES GREATER THAN 105 DEGREES.
ELEVATED...MAXIMUM HEAT INDEX 105 TO 110 DEGREES AND/OR AIR
 TEMPERATURES GREATER THAN 103 DEGREES.
LIMITED...MAXIMUM HEAT INDEX NEAR 105 DEGREES AND/OR AIR
 TEMPERATURES 100 TO 103 DEGREES.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Jul 22, 2:42 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
242 PM CDT FRI JUL 22 2016

LAZ023-024-222015-
FRANKLIN LA-CATAHOULA LA-
242 PM CDT FRI JUL 22 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL CATAHOULA AND
SOUTHWESTERN FRANKLIN PARISHES UNTIL 315 PM CDT...

AT 242 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR LIDDIEVILLE...OR 11 MILES SOUTHWEST OF WINNSBORO...MOVING
SOUTHWEST AT 25 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  ENTERPRISE AROUND 305 PM CDT.

LAT...LON 3193 9190 3197 9190 3197 9189 3200 9190
      3203 9190 3207 9193 3208 9191 3208 9190
      3209 9190 3209 9187 3212 9187 3207 9172
      3185 9178 3193 9200
TIME...MOT...LOC 1942Z 022DEG 22KT 3204 9186

17
Special weather statement, Jul 22, 2:58 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
258 PM CDT FRI JUL 22 2016

MSZ051-222045-
NEWTON MS-
258 PM CDT FRI JUL 22 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN NEWTON COUNTY UNTIL
345 PM CDT...

AT 258 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR PROSPECT...MOVING SOUTH AT 20 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  CONEHATTA AROUND 310 PM CDT.
  LAWRENCE AROUND 335 PM CDT.

LAT...LON 3231 8932 3257 8932 3257 8918 3232 8916
TIME...MOT...LOC 1958Z 000DEG 17KT 3251 8928

17
Special weather statement, Jul 22, 3:03 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
303 PM CDT FRI JUL 22 2016

MSZ072-222030-
MARION MS-
303 PM CDT FRI JUL 22 2016

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MARION COUNTY UNTIL 330
PM CDT...

AT 303 PM CDT...METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM MELBA TO NEAR KOKOMO. MOVEMENT WAS
SOUTHWEST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  KOKOMO AROUND 310 PM CDT.
  COLUMBIA AROUND 330 PM CDT.

LAT...LON 3113 8994 3113 9001 3117 9001 3118 9003
      3123 9003 3124 9004 3127 9004 3144 8973
      3143 8967 3121 8966 3111 8994
TIME...MOT...LOC 2003Z 030DEG 26KT 3144 8966 3123 9002

17
Special weather statement, Jul 22, 3:15 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
315 PM CDT FRI JUL 22 2016

LAZ024-222100-
CATAHOULA LA-
315 PM CDT FRI JUL 22 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CATAHOULA PARISH
UNTIL 400 PM CDT...

AT 315 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHWEST OF WISNER...OR 19 MILES NORTHWEST OF
FERRIDAY...MOVING SOUTH AT 10 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN
CATAHOULA PARISH...INCLUDING THE FOLLOWING LOCATIONS: SICILY ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3187 9178 3188 9176 3188 9173 3189 9172
      3189 9171 3192 9167 3191 9160 3181 9157
      3180 9158 3177 9156 3174 9155 3175 9158
      3176 9159 3175 9161 3179 9181
TIME...MOT...LOC 2015Z 003DEG 7KT 3188 9171

JC
Special weather statement, Jul 22, 3:40 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
340 PM CDT FRI JUL 22 2016

MSZ061-222115-
FRANKLIN MS-
340 PM CDT FRI JUL 22 2016

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL FRANKLIN COUNTY UNTIL
415 PM CDT...

AT 340 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR KIRBY...OR 25 MILES NORTH OF LIBERTY...MOVING SOUTH AT 15 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  KIRBY AROUND 345 PM CDT.
  BUDE AROUND 355 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE MEADVILLE.

LAT...LON 3159 9096 3159 9085 3142 9083 3146 9103
TIME...MOT...LOC 2040Z 013DEG 14KT 3152 9091

17
Special weather statement, Jul 22, 4:15 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
415 PM CDT FRI JUL 22 2016

MSZ061-222145-
FRANKLIN MS-
415 PM CDT FRI JUL 22 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN FRANKLIN COUNTY
UNTIL 445 PM CDT...

AT 415 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR KIRBY...OR 19 MILES EAST OF NATCHEZ...MOVING SOUTHWEST AT 10
MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN
FRANKLIN COUNTY...INCLUDING THE FOLLOWING LOCATIONS: ROXIE.

LAT...LON 3146 9114 3146 9116 3158 9109 3155 9091
      3141 9097
TIME...MOT...LOC 2115Z 023DEG 11KT 3151 9105

17

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 2:21 PM CDTSpecial Weather StatementJANFranklin24 min
Jul 22, 2:42 PM CDTSpecial Weather StatementJANFranklin33 min
Jul 22, 2:45 PM CDTSevere Thunderstorm WarningJANCatahoula, Franklin45 min
Jul 22, 3:15 PM CDTSpecial Weather StatementJANCatahoula45 min
Jul 22, 3:34 PM CDTSevere Thunderstorm WarningJANCatahoula, Concordia, Tensas16 min
Jul 22, 9:19 AM CDTExcessive Heat WarningJANBolivar10 hr
Jul 22, 9:19 AM CDTHeat AdvisoryJANBolivar34 hr
Jul 22, 1:09 PM CDTSpecial Weather StatementJANSmith51 min
Jul 22, 1:44 PM CDTSevere Thunderstorm WarningJANCovington, Forrest, Jones46 min
Jul 22, 2:18 PM CDTSpecial Weather StatementJANScott27 min
Jul 22, 2:27 PM CDTSevere Thunderstorm WarningJANForrest, Lamar48 min
Jul 22, 2:30 PM CDTSpecial Weather StatementJANCovington30 min
Jul 22, 2:53 PM CDTSevere Thunderstorm WarningJANScott, Smith17 min
Jul 22, 2:58 PM CDTSpecial Weather StatementJANNewton47 min
Jul 22, 3:03 PM CDTSpecial Weather StatementJANMarion27 min
Jul 22, 3:13 PM CDTSevere Thunderstorm WarningJANHinds, Rankin11 min
Jul 22, 3:40 PM CDTSpecial Weather StatementJANFranklin35 min
Jul 22, 4:15 PM CDTSpecial Weather StatementJANFranklin30 min
Jul 22, 4:18 PM CDTSevere Thunderstorm WarningJANFranklin42 min
Jul 22, 4:28 PM CDTSpecial Weather StatementJANCopiah32 min
Jul 22, 4:38 PM CDTSevere Thunderstorm WarningJANAdams52 min
Jul 22, 4:55 PM CDTSevere Thunderstorm WarningJANClaiborne, Copiah, Jefferson50 min
Jul 22, 5:26 PM CDTSevere Thunderstorm WarningJANFranklin, Jefferson, Lincoln49 min
Jul 22, 5:30 PM CDTSevere Thunderstorm WarningJANClay, Lowndes45 min
Jul 22, 5:46 PM CDTSpecial Weather StatementJANCarroll29 min
Jul 22, 6:20 PM CDTSpecial Weather StatementJANOktibbeha25 min
Jul 22, 6:33 PM CDTSpecial Weather StatementJANClay27 min
Jul 22, 6:54 PM CDTSpecial Weather StatementJANOktibbeha, Webster36 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2016Severe Thunderstorm Warnings in Mississippi, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.